MAUDE Adverse Event Report: FMS SIGNAL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

FMS SIGNAL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 418000
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tissue Damage (2104); Blood Loss (2597)
Date of Event 11/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.No lot number is available.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.No additional patient/event details have been provided to date.The lot number was not provided.Therefore, we are unable to determine the specific third party manufacturing site.Both potential manufacturing site numbers are listed below.A return sample for evaluation is not expected.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
The nurse reported a patient experienced bleeding after a flexi-seal signal fms device was removed.The original fms insertion date and amount of fluid instilled in retention balloon were reported as unknown.The reporter stated ¿the first date, it was charted on was (b)(6) 2017 at 0800 and just stated irrigated.¿ the original fms device was discontinued on (b)(6) 2017 with no reported bleeding, and was replaced with a ¿rectal bag.¿ on (b)(6) 2017, the sicu physician ordered re-insertion of a flexi-seal device for 48 hours due to severe watery diarrhea.It was reported that a flexi-seal signal fms device was inserted using 45ml of water in the retention balloon.It was further reported that the device was irrigated on (b)(6) 2017.At midnight on (b)(6) 2017, the fms device was removed.At this time, blood clots were noted, and it was reported that there was 70ml of water in the retention balloon.The nurse reporter indicated she spoke with a staff member regarding the documentation and the physician order, and the staff member said she did not know about the ¿button indicator¿ on the fms device.Lab work was drawn, and the patient underwent a flexible sigmoidoscopy.The patient was found to have a 3mm rectal ulcer with visible vessel and adherent clot.This was injected with 2.5ml of epinephrine and a hemoclip placed for hemostasis.The patient received 4 units of prbcs (packed red blood cells).The patient outcome was reported as ¿the patient is doing well and was transferred to the floor on (b)(6) 2017.".

Brand Name
FMS SIGNAL
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
MDR Report Key7126520
Report Number1049092-2017-00071
Device Sequence Number1901618
Product Code KNT
UDI-Device Identifier00768455117178
UDI-Public768455117178
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
K112342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Nurse
Device Model Number418000
Device Catalogue Number418000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age56 YR